MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552079
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache (1880)
Date of Event 06/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter without packaging was returned for evaluation.Visual examination of the catheter noted no visual defects and passed functional, leakage and occlusion testing per specification.The returned catheter functioned as intended per specification.Based on the results of the sample evaluation, the product met internal specifications.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.
 
Event or Problem Description
As reported by the user facility: patient was in for induced labor, c-section.Two attempts at epidural catheter placement resulted in subarachnoid placement of catheter - catheter migrated "inter-thecally".Body position, sitting upright level l2-l3; sab local anesthetic 1.6 ml.Epidural replaced level l3-l4.During the labor epidural progress, the iv was not functioning, ephedrine 35mg im given, iv was restarted, neo 200mcb iv given, 15 mg ephedrine iv given.Re-dose - bupivacaine 0.5cc.25%, patient was comfortable after re-dose and baby was delivered successfully.Catheter was left in place and removed next morning, tip was intact.Patient had blood patch due to suspected spinal headache.No further information could be provided.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7426598
Report Number2523676-2018-00027
Device Sequence Number16551650
Product Code OGE
UDI-Device Identifier04046964675607
UDI-Public04046964675607
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number552079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient Weight84